Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Global wellposedness of defocusing critical nonlinear Schrödinger equation
in the radial case

Author: J. Bourgain
Journal: J. Amer. Math. Soc. 12 (1999), 145-171
MSC (1991): Primary 35Q55, 35L15.
MathSciNet review: 1626257
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish global wellposedness and scattering for the $H^{1}$-critical defocusing NLS in 3D

\begin{equation*}iu_{t}+\Delta u - u|u|^{4}=0 \end{equation*}

assuming radial data $\phi \in H^{s}$, $s\geq 1$. In particular, it proves global existence of classical solutions in the radial case. The same result is obtained in 4D for the equation

\begin{equation*}iu_{t}+\Delta u -u|u|^{2} =0. \end{equation*}

References [Enhancements On Off] (What's this?)

  • [L-S] J. Lin, W. Strauss, Decay and scattering of solutions of a nonlinear Schrödinger equation, JFA Vol. 30, no. 2 (1978), 245-263. MR 80k:35056
  • [Str] M. Struwe, Globally regular solutions to the $u^{5}$-Klein-Gordon equations, Ann. Scuola Norm Sup. Pisa, Ser. 4, 15 (1988), 495-513. MR 90j:35142
  • [Gr] M. Grillakis, Regularity and asymptotic behavior of the wave equation with a critical nonlinearity, Annals Math. 132 (1990), 485-509. MR 92c:35080
  • [S-S] J. Shatah, M. Struwe, Regularity results for nonlinear wave equations, Annals of Math. 138 (1993), 503-518. MR 95f:35164
  • [Caz] T. Cazenave, An introduction to nonlinear Schrödinger equations, Textos de Metodes Matematicos 26 (Rio de Janeiro).
  • [C-W] T. Cazenave, F. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in $H^{s}$, Nonlinear Anal., TMA 14 (1990), 807-836. MR 91j:35252
  • [G-V1] J. Ginibre, G. Velo, Scattering theory in the energy space for a class of nonlinear Schrödinger equations, J. Math Pure Appl. 64 (1985), 363-401. MR 87i:35171
  • [G-V2] J. Ginibre, G. Velo, On a class of nonlinear Schrödinger equations with nonlocal interaction, Math. Z. 170 (1980), 109-136. MR 82c:35018
  • [S] R. Strichartz, Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations, Duke Math. J. 44 (1977), 705-714. MR 58:23577

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 35Q55, 35L15.

Retrieve articles in all journals with MSC (1991): 35Q55, 35L15.

Additional Information

J. Bourgain
Affiliation: School of Mathematics, Institute for Advanced Study, Princeton, New Jersey 08540

Keywords: Nonlinear Schr\"{o}dinger equation, global wellposedness.
Received by editor(s): April 20, 1998
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society